We all don't know what the next day will bring for any of us with or without PSP. Since my honey got rid of the UTI and his med Sinemet were raised from 25/100 to 25/250 and changed as when to take then. He takes them 3 times a day whole and then a half for the 4th dose. Turns out to be 4 times a day, 4 hours apart. Then of course there is his blood pressure meds, and something to calm him, diazapan at night to help him sleep. Prilosac to protect his tummy. No lose of balance now, just tired from being in the hospital twice, 2 rehab facilities, one of which almost killed him. Now if I could only convince him to do his exercises, that would make me happy. Also trying to convince him his walker is his best friend besides me :). Fingers crosses things stay this way for a while but none of us know. He will be 78 in June. The 2 plus months since he was diagnosed made me a basket case but having him sleeping next to me in a hospital bed makes me very happy.

14 Replies

  • Hi Audrey glad all is going well, and you have Don home love to you both Yvonne xxxxxxx

  • You have no idea how happy I am to have him with me. Love back to you both, xoxoxo Yvonne

  • I'm so pleased things have improved for both of you. Long may it last.


  • TY NannaB X

  • Check out the long range effects of Sinnmet on the internet. There are some very bad effects. In my opinion, if you aren't seeing results from using the drug then stop usage (check with your neurologist). Jimbo

  • hi there jim. sorry we never connected when you came to boca. alan is still hanging in. very hard lately with swallowing and having trouble sleeping.he coughs pretty much all night. last night I had to go in to our other bedroom to get some sleep. we lost a member from our group this week. it made me so upset. she and alan had this horrible disease together. spoke to her husband and he was glad she is in a better place. so so sad. how are you doing??? please write back and let me know. I guess I have no choice but to keep on going on for the sake of my kids and grandchildren. I miss them a lot. I am going to ny. on june 11th for a few days so that should give me a lift. be well and take care. bubbie

  • So good to hear from you. Yes, sleep can be an issue. Sorry about the other person passing away. A break to NY will bolster you a bit. Keep in touch. Email a photo to and I'll do the same back to you. Jimbo

  • Everything we put in our mouths even an aspirin, has a side effect. For now it seems to be helping him and I am happy, so is he Jimbo

  • Jim is quite right in his comment about Sinemet. This condition brings enough problems without the added risk of side effects of a drug that is helping the person.

  • Yah we took B off Sinemet. Didn't seem to produce any positive results. I can't remember if there were any terribly negative results.....just maybe nothing.....But on the bright side he is home and though it's alot of medicine getting and cojouling to exercise you are both together. That's how I feel about being with B.


  • My hubby has been on sinnemet since he was wrongly diagnosed with Parkinson's about 4 years ago. It was increased several times after he was diagnosed with PSP, it's been a god send for him, without it he has severe rigidity accompanied by unbearable pain. I guess you just have to weigh out the positive and negative.


  • Totally agree Joan. Everything has its side effects but he is doing so much better now. He couldn't move before by himself, getting in and out of bed was a nightmare. What dosage is your husband on? Audrey

  • he takes 100mg/25mg, I believe 3tabs 6 times a day. Pretty high dose, but there have been studies to say if the effects are not adverse then it should be safe (within reason). The increase was gradual and has been beneficial. I know if he doesn't have it he can't move either and cramps up terribly.


  • Joan, I believe that the pills taken throughout the day rather than just 3 times a day makes a difference. It did with my husband and he doesn't remember any of it when it was bad. He had a UTI as well, which did a horrible job on him. Emailed the Dtr that finally diagnosed him and he said it will effect them terribly which it did. BTW, PSP is in the Parkinson's family and happens to be the worst one you can have. He has been getting up in the middle of the night because he is hungry which does worry me. He has lost a lot of weight since this started. PSP itself or the meds, I just don't know. He has serious heart issues as well along with high blood pressure. Senior years really difficult. He is 77 and will be 78 in June. But having him home and mobile with the med makes him happy and me as well.


You may also like...